December  2011, 6(4): 625-646. doi: 10.3934/nhm.2011.6.625

Global existence and long-time behavior of entropy weak solutions to a quasilinear hyperbolic blood flow model

1. 

Department of Mathematics, University of Iowa, 14 MacLean Hall, Iowa City, IA 52242-1419

2. 

Department of Mathematics, University of Iowa, Iowa City, IA 52242, United States

Received  April 2010 Revised  May 2011 Published  December 2011

This paper is concerned with an initial-boundary value problem on bounded domains for a one dimensional quasilinear hyperbolic model of blood flow with viscous damping. It is shown that $L^\infty$ entropy weak solutions exist globally in time when the initial data are large, rough and contains vacuum states. Furthermore, based on entropy principle and the theory of divergence measure field, it is shown that any $L^\infty$ entropy weak solution converges to a constant equilibrium state exponentially fast as time goes to infinity. The physiological relevance of the theoretical results obtained in this paper is demonstrated.
Citation: Tong Li, Kun Zhao. Global existence and long-time behavior of entropy weak solutions to a quasilinear hyperbolic blood flow model. Networks and Heterogeneous Media, 2011, 6 (4) : 625-646. doi: 10.3934/nhm.2011.6.625
References:
[1]

M. Anliker, R. L. Rockwell and E. Ogden, Nonlinear analysis of flow pulses and shock waves in arteries, Part I: Derivation and properties of mathematical model, Z. Angew. Math. Phys., 22 (1971), 217-246. doi: 10.1007/BF01591407.

[2]

A. C. L. Barnard, W. A. Hunt, W. P. Timlake and E. Varley, A theory of fluid flow in compliant tubes, Biophysical J., 6 (1966), 717-724. doi: 10.1016/S0006-3495(66)86690-0.

[3]

S. Čanić, Blood flow through compliant vessels after endovascular repair: Wall deformations induced by the discontinuous wall properties, Computing and Visualization in Science, 4 (2002), 147-155. doi: 10.1007/s007910100066.

[4]

S. Čanić and E. H. Kim, Mathematical analysis of the quasilinear effects in a hyperbolic model blood flow through compliant axi-symmetric vessels, Math. Methods Appl. Sci., 26 (2003), 1161-1186.

[5]

S. Čanić, D. Lamponi, A. Mikelić and J. Tambača, Self-consistent effective equations modeling blood flow in medium-to-large compliant arteries, Multiscale Model. Simul., 3 (2005), 559-596.

[6]

S. Čanić and D. Mirković, A hyperbolic system of conservation laws in modeling endovascular treatment of abdominal aortic aneurysm, in "Hyperbolic Problems: Theory, Numerics, Applications'' (eds. H. Freistühler and G. Warnecke), Vol. I, II, International Series of Numerical Mathematics, 140, 141, Birkhäuser, Basel, (2001), 227-236.

[7]

G.-Q. Chen and H. Frid, Divergence-measure fields and hyperbolic conservation laws, Arch. Rat. Mech. Anal., 147 (1999), 89-118. doi: 10.1007/s002050050146.

[8]

G.-Q. Chen and H. Frid, Vanishing viscosity limit for initial-boundary value problems for conservation laws, in "Nonlinear Partial Differntial Equations" (Evanston, IL, 1998), Contemp. Math., 238, Amer. Math. Soc., Providence, RI, (1999), 35-51.

[9]

K. N. Chueh, C. C. Conley and J. A. Smoller, Positively invariant regions for systems of nonlinear diffusion equations, Indiana Univ. Math. J., 26 (1977), 373-392. doi: 10.1512/iumj.1977.26.26029.

[10]

X. X. Ding, G. Q. Chen and P. Z. Luo, Convergence of the fraction step Lax-Friedrichs scheme and Godunov scheme for the isentropic system of gas dynamics, Comm. Math. Phys., 121 (1989), 63-84. doi: 10.1007/BF01218624.

[11]

R. J. DiPerna, Convergence of the viscosity method for isentropic gas dynamics, Comm. Math. Phys., 91 (1983), 1-30. doi: 10.1007/BF01206047.

[12]

L. Formaggia, F. Nobile and A. Quarteroni, A one-dimensional model for blood flow: Application to vascular prosthesis, in "Mathematical Modelling and Numerical Simulation in Continuum Mechanics" (Yamaguchi, 2000), Lecture Notes in Computational Science and Engineering, 19, Springer, Berlin, (2002).

[13]

L. Formaggia, F. Nobile, A. Quarteroni and A. Veneziani, Multiscale modeling of the circulatory system: A preliminary analysis, Computing and Visualization in Science, 2 (1999), 75-83. doi: 10.1007/s007910050030.

[14]

A. Heidrich, Global weak solutions to initial-boundary-value problems for the one-dimensional quasilinear wave equation with large data, Arch. Rat. Mech. Anal., 126 (1994), 333-368. doi: 10.1007/BF00380896.

[15]

L. Hsiao and K. J. Zhang, The global weak solution and relaxation limits of the initial-boundary value problem to the bipolar hydrodynamic model for semiconductors, Math. Models Methods Appl. Sci., 10 (2000), 1333-1361. doi: 10.1142/S0218202500000653.

[16]

F. M. Huang, P. Marcati and R. H. Pan, Convergence to Barenblatt solution for the compressible Euler equations with damping and vacuum, Arch. Ration. Mech. Anal., 176 (2005), 1-24. doi: 10.1007/s00205-004-0349-y.

[17]

F. M. Huang and R. H. Pan, Convergence rate for compressible Euler equations with damping and vacuum, Arch. Ration. Mech. Anal., 166 (2003), 359-376. doi: 10.1007/s00205-002-0234-5.

[18]

T. Li and S. Čanić, Critical thresholds in a quasilinear hyperbolic model of blood flow, Netw. Heterog. Media, 4 (2009), 527-536. doi: 10.3934/nhm.2009.4.527.

[19]

T. Li and K. Zhao, On a quasilinear hyperbolic system in blood flow modeling, Discrete & Continuous Dynamical Systems-B, 16 (2011), 333-344.

[20]

P.-L. Lions, B. Perthame and P. E. Souganidis, Existence and stability of entropy solutions for the hyperbolic systems of isentropic gas dynamics in Eulerian and Lagrangian coordinates, Comm. Pure Appl. Math., 49 (1996), 599-638. doi: 10.1002/(SICI)1097-0312(199606)49:6<599::AID-CPA2>3.0.CO;2-5.

[21]

P.-L. Lions, B. Perthame and E. Tadmor, Kinetic formulation of the isentropic gas dynamics and p-systems, Comm. Math. Phys., 163 (1994), 415-431. doi: 10.1007/BF02102014.

[22]

T.-P. Liu, Compressible flow with damping and vacuum, Japan J. Indust. Appl. Math, 13 (1996), 25-32. doi: 10.1007/BF03167296.

[23]

T.-P. Liu and T. Yang, Compressible Euler equations with vacuum, J. Differential Equations, 140 (1997), 223-237. doi: 10.1006/jdeq.1997.3281.

[24]

T.-P. Liu and T. Yang, Compressible flow with vacuum and physical singularity. Cathleen Morawetz: A great mathematician, Methods Appl. Anal., 7 (2000), 495-509.

[25]

P. Marcati and B. Rubino, Hyperbolic to parabolic relaxation theory for quasilinear first order systems, J. Differential Equations, 162 (2000), 359-399.

[26]

F. Murat, Compacité par compensation, Ann. Scoula Norm. Sup. Pisa Cl. Sci. (4), 5 (1978), 489-507.

[27]

M. Olufsen, C. Peskin, W. Kim, E. Pedersen, A. Nadim and J. Larsen, Numerical simulation and experimental validation of blood flow in arteries with structured-tree outflow conditions, Annals of Biomedical Engineering, 28 (2000), 1281-1299. doi: 10.1114/1.1326031.

[28]

R. H. Pan and K. Zhao, Initial boundary value problem for compressible Euler equations with damping, Indiana University Mathematics Journal, 57 (2008), 2257-2282. doi: 10.1512/iumj.2008.57.3366.

[29]

A. J. Pullan, N. P. Smith and P. J. Hunter, An anatomically based model of transient coronary blood flow in the heart, SIAM J. Appl. Math., 62 (2001/02), 990-1018. doi: 10.1137/S0036139999355199.

[30]

Y. C. Qiu and K. J. Zhang, On the relaxation limits of the hydrodynamic model for semiconductor devices, Math. Models and Methods in Appl. Sciences, 12 (2002), 333-363. doi: 10.1142/S0218202502001684.

[31]

J. L. Vazquez, "The Porous Medium Equation: Mathematical Theory,'' Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, Oxford, 2007.

show all references

References:
[1]

M. Anliker, R. L. Rockwell and E. Ogden, Nonlinear analysis of flow pulses and shock waves in arteries, Part I: Derivation and properties of mathematical model, Z. Angew. Math. Phys., 22 (1971), 217-246. doi: 10.1007/BF01591407.

[2]

A. C. L. Barnard, W. A. Hunt, W. P. Timlake and E. Varley, A theory of fluid flow in compliant tubes, Biophysical J., 6 (1966), 717-724. doi: 10.1016/S0006-3495(66)86690-0.

[3]

S. Čanić, Blood flow through compliant vessels after endovascular repair: Wall deformations induced by the discontinuous wall properties, Computing and Visualization in Science, 4 (2002), 147-155. doi: 10.1007/s007910100066.

[4]

S. Čanić and E. H. Kim, Mathematical analysis of the quasilinear effects in a hyperbolic model blood flow through compliant axi-symmetric vessels, Math. Methods Appl. Sci., 26 (2003), 1161-1186.

[5]

S. Čanić, D. Lamponi, A. Mikelić and J. Tambača, Self-consistent effective equations modeling blood flow in medium-to-large compliant arteries, Multiscale Model. Simul., 3 (2005), 559-596.

[6]

S. Čanić and D. Mirković, A hyperbolic system of conservation laws in modeling endovascular treatment of abdominal aortic aneurysm, in "Hyperbolic Problems: Theory, Numerics, Applications'' (eds. H. Freistühler and G. Warnecke), Vol. I, II, International Series of Numerical Mathematics, 140, 141, Birkhäuser, Basel, (2001), 227-236.

[7]

G.-Q. Chen and H. Frid, Divergence-measure fields and hyperbolic conservation laws, Arch. Rat. Mech. Anal., 147 (1999), 89-118. doi: 10.1007/s002050050146.

[8]

G.-Q. Chen and H. Frid, Vanishing viscosity limit for initial-boundary value problems for conservation laws, in "Nonlinear Partial Differntial Equations" (Evanston, IL, 1998), Contemp. Math., 238, Amer. Math. Soc., Providence, RI, (1999), 35-51.

[9]

K. N. Chueh, C. C. Conley and J. A. Smoller, Positively invariant regions for systems of nonlinear diffusion equations, Indiana Univ. Math. J., 26 (1977), 373-392. doi: 10.1512/iumj.1977.26.26029.

[10]

X. X. Ding, G. Q. Chen and P. Z. Luo, Convergence of the fraction step Lax-Friedrichs scheme and Godunov scheme for the isentropic system of gas dynamics, Comm. Math. Phys., 121 (1989), 63-84. doi: 10.1007/BF01218624.

[11]

R. J. DiPerna, Convergence of the viscosity method for isentropic gas dynamics, Comm. Math. Phys., 91 (1983), 1-30. doi: 10.1007/BF01206047.

[12]

L. Formaggia, F. Nobile and A. Quarteroni, A one-dimensional model for blood flow: Application to vascular prosthesis, in "Mathematical Modelling and Numerical Simulation in Continuum Mechanics" (Yamaguchi, 2000), Lecture Notes in Computational Science and Engineering, 19, Springer, Berlin, (2002).

[13]

L. Formaggia, F. Nobile, A. Quarteroni and A. Veneziani, Multiscale modeling of the circulatory system: A preliminary analysis, Computing and Visualization in Science, 2 (1999), 75-83. doi: 10.1007/s007910050030.

[14]

A. Heidrich, Global weak solutions to initial-boundary-value problems for the one-dimensional quasilinear wave equation with large data, Arch. Rat. Mech. Anal., 126 (1994), 333-368. doi: 10.1007/BF00380896.

[15]

L. Hsiao and K. J. Zhang, The global weak solution and relaxation limits of the initial-boundary value problem to the bipolar hydrodynamic model for semiconductors, Math. Models Methods Appl. Sci., 10 (2000), 1333-1361. doi: 10.1142/S0218202500000653.

[16]

F. M. Huang, P. Marcati and R. H. Pan, Convergence to Barenblatt solution for the compressible Euler equations with damping and vacuum, Arch. Ration. Mech. Anal., 176 (2005), 1-24. doi: 10.1007/s00205-004-0349-y.

[17]

F. M. Huang and R. H. Pan, Convergence rate for compressible Euler equations with damping and vacuum, Arch. Ration. Mech. Anal., 166 (2003), 359-376. doi: 10.1007/s00205-002-0234-5.

[18]

T. Li and S. Čanić, Critical thresholds in a quasilinear hyperbolic model of blood flow, Netw. Heterog. Media, 4 (2009), 527-536. doi: 10.3934/nhm.2009.4.527.

[19]

T. Li and K. Zhao, On a quasilinear hyperbolic system in blood flow modeling, Discrete & Continuous Dynamical Systems-B, 16 (2011), 333-344.

[20]

P.-L. Lions, B. Perthame and P. E. Souganidis, Existence and stability of entropy solutions for the hyperbolic systems of isentropic gas dynamics in Eulerian and Lagrangian coordinates, Comm. Pure Appl. Math., 49 (1996), 599-638. doi: 10.1002/(SICI)1097-0312(199606)49:6<599::AID-CPA2>3.0.CO;2-5.

[21]

P.-L. Lions, B. Perthame and E. Tadmor, Kinetic formulation of the isentropic gas dynamics and p-systems, Comm. Math. Phys., 163 (1994), 415-431. doi: 10.1007/BF02102014.

[22]

T.-P. Liu, Compressible flow with damping and vacuum, Japan J. Indust. Appl. Math, 13 (1996), 25-32. doi: 10.1007/BF03167296.

[23]

T.-P. Liu and T. Yang, Compressible Euler equations with vacuum, J. Differential Equations, 140 (1997), 223-237. doi: 10.1006/jdeq.1997.3281.

[24]

T.-P. Liu and T. Yang, Compressible flow with vacuum and physical singularity. Cathleen Morawetz: A great mathematician, Methods Appl. Anal., 7 (2000), 495-509.

[25]

P. Marcati and B. Rubino, Hyperbolic to parabolic relaxation theory for quasilinear first order systems, J. Differential Equations, 162 (2000), 359-399.

[26]

F. Murat, Compacité par compensation, Ann. Scoula Norm. Sup. Pisa Cl. Sci. (4), 5 (1978), 489-507.

[27]

M. Olufsen, C. Peskin, W. Kim, E. Pedersen, A. Nadim and J. Larsen, Numerical simulation and experimental validation of blood flow in arteries with structured-tree outflow conditions, Annals of Biomedical Engineering, 28 (2000), 1281-1299. doi: 10.1114/1.1326031.

[28]

R. H. Pan and K. Zhao, Initial boundary value problem for compressible Euler equations with damping, Indiana University Mathematics Journal, 57 (2008), 2257-2282. doi: 10.1512/iumj.2008.57.3366.

[29]

A. J. Pullan, N. P. Smith and P. J. Hunter, An anatomically based model of transient coronary blood flow in the heart, SIAM J. Appl. Math., 62 (2001/02), 990-1018. doi: 10.1137/S0036139999355199.

[30]

Y. C. Qiu and K. J. Zhang, On the relaxation limits of the hydrodynamic model for semiconductor devices, Math. Models and Methods in Appl. Sciences, 12 (2002), 333-363. doi: 10.1142/S0218202502001684.

[31]

J. L. Vazquez, "The Porous Medium Equation: Mathematical Theory,'' Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, Oxford, 2007.

[1]

Zhenhua Guo, Wenchao Dong, Jinjing Liu. Large-time behavior of solution to an inflow problem on the half space for a class of compressible non-Newtonian fluids. Communications on Pure and Applied Analysis, 2019, 18 (4) : 2133-2161. doi: 10.3934/cpaa.2019096

[2]

Tatsien Li, Libin Wang. Global classical solutions to a kind of mixed initial-boundary value problem for quasilinear hyperbolic systems. Discrete and Continuous Dynamical Systems, 2005, 12 (1) : 59-78. doi: 10.3934/dcds.2005.12.59

[3]

Xiaoyun Cai, Liangwen Liao, Yongzhong Sun. Global strong solution to the initial-boundary value problem of a 2-D Kazhikhov-Smagulov type model. Discrete and Continuous Dynamical Systems - S, 2014, 7 (5) : 917-923. doi: 10.3934/dcdss.2014.7.917

[4]

Peng Jiang. Unique global solution of an initial-boundary value problem to a diffusion approximation model in radiation hydrodynamics. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 3015-3037. doi: 10.3934/dcds.2015.35.3015

[5]

Zhi-Qiang Shao. Lifespan of classical discontinuous solutions to the generalized nonlinear initial-boundary Riemann problem for hyperbolic conservation laws with small BV data: shocks and contact discontinuities. Communications on Pure and Applied Analysis, 2015, 14 (3) : 759-792. doi: 10.3934/cpaa.2015.14.759

[6]

Joana Terra, Noemi Wolanski. Large time behavior for a nonlocal diffusion equation with absorption and bounded initial data. Discrete and Continuous Dynamical Systems, 2011, 31 (2) : 581-605. doi: 10.3934/dcds.2011.31.581

[7]

Yaobin Ou, Pan Shi. Global classical solutions to the free boundary problem of planar full magnetohydrodynamic equations with large initial data. Discrete and Continuous Dynamical Systems - B, 2017, 22 (2) : 537-567. doi: 10.3934/dcdsb.2017026

[8]

Shifeng Geng, Lina Zhang. Large-time behavior of solutions for the system of compressible adiabatic flow through porous media with nonlinear damping. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2211-2228. doi: 10.3934/cpaa.2014.13.2211

[9]

Zhi-Qiang Shao. Global existence of classical solutions of Goursat problem for quasilinear hyperbolic systems of diagonal form with large BV data. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2739-2752. doi: 10.3934/cpaa.2013.12.2739

[10]

Ken Shirakawa, Hiroshi Watanabe. Large-time behavior for a PDE model of isothermal grain boundary motion with a constraint. Conference Publications, 2015, 2015 (special) : 1009-1018. doi: 10.3934/proc.2015.1009

[11]

Cong He, Hongjun Yu. Large time behavior of the solution to the Landau Equation with specular reflective boundary condition. Kinetic and Related Models, 2013, 6 (3) : 601-623. doi: 10.3934/krm.2013.6.601

[12]

Yi Zhou, Jianli Liu. The initial-boundary value problem on a strip for the equation of time-like extremal surfaces. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 381-397. doi: 10.3934/dcds.2009.23.381

[13]

Shaoyong Lai, Yong Hong Wu, Xu Yang. The global solution of an initial boundary value problem for the damped Boussinesq equation. Communications on Pure and Applied Analysis, 2004, 3 (2) : 319-328. doi: 10.3934/cpaa.2004.3.319

[14]

Linlin Li, Bedreddine Ainseba. Large-time behavior of matured population in an age-structured model. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2561-2580. doi: 10.3934/dcdsb.2020195

[15]

Marco Di Francesco, Yahya Jaafra. Multiple large-time behavior of nonlocal interaction equations with quadratic diffusion. Kinetic and Related Models, 2019, 12 (2) : 303-322. doi: 10.3934/krm.2019013

[16]

Eduard Feireisl, Hana Petzeltová, Konstantina Trivisa. Multicomponent reactive flows: Global-in-time existence for large data. Communications on Pure and Applied Analysis, 2008, 7 (5) : 1017-1047. doi: 10.3934/cpaa.2008.7.1017

[17]

Dongfen Bian, Boling Guo. Global existence and large time behavior of solutions to the electric-magnetohydrodynamic equations. Kinetic and Related Models, 2013, 6 (3) : 481-503. doi: 10.3934/krm.2013.6.481

[18]

Fengbai Li, Feng Rong. Decay of solutions to fractal parabolic conservation laws with large initial data. Communications on Pure and Applied Analysis, 2013, 12 (2) : 973-984. doi: 10.3934/cpaa.2013.12.973

[19]

Gilles Carbou, Bernard Hanouzet. Relaxation approximation of the Kerr model for the impedance initial-boundary value problem. Conference Publications, 2007, 2007 (Special) : 212-220. doi: 10.3934/proc.2007.2007.212

[20]

Xianpeng Hu, Dehua Wang. The initial-boundary value problem for the compressible viscoelastic flows. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 917-934. doi: 10.3934/dcds.2015.35.917

2020 Impact Factor: 1.213

Metrics

  • PDF downloads (92)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]